Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2013, 1:42 AM EDT for 7 counties in Indiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2013, 1:42 AM EDT (05:42 UTC)
- Expired
- Jun 1, 2013, 2:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Howard County, IN, Montgomery County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:07 AM EDT | TSTM WND GST 72 | 4 Ne Lebanon, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 11:11 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
663
WUUS53 KIND 010542
SVRIND
INC011-015-023-057-067-107-159-010630-
/O.NEW.KIND.SV.W.0065.130601T0542Z-130601T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
142 AM EDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
WESTERN HAMILTON COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
EAST CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 230 AM EDT
* AT 139 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES SOUTHWEST OF WALTON TO 10 MILES
SOUTHEAST OF CRAWFORDSVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KOKOMO...LEBANON...ZIONSVILLE...TIPTON...ADVANCE...MICHIGANTOWN...
RUSSIAVILLE...ULEN...KIRKLIN...KEMPTON...INDIAN HEIGHTS...
SHARPSVILLE...WHITESTOWN...SHERIDAN...GREENTOWN...WINDFALL...
ATLANTA...WESTFIELD...MORSE RESERVOIR AND ARCADIA.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 129 AND 157.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 41 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4057 8636 4057 8586 4053 8586 4033 8586
3993 8614 3993 8686 4064 8639 4064 8637
TIME...MOT...LOC 0542Z 269DEG 29KT 4057 8631 3994 8674
HAIL...<.75IN
WIND...60MPH
$$
JH2 follow-up statements
970
WWUS53 KIND 010559
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
159 AM EDT SAT JUN 1 2013
INC011-015-023-057-067-107-159-010630-
/O.CON.KIND.SV.W.0065.000000T0000Z-130601T0630Z/
TIPTON IN-MONTGOMERY IN-HOWARD IN-HAMILTON IN-BOONE IN-CARROLL IN-
CLINTON IN-
159 AM EDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHEASTERN CARROLL...BOONE...WESTERN HAMILTON...HOWARD...EAST
CENTRAL MONTGOMERY AND TIPTON COUNTIES UNTIL 230 AM EDT...
AT 158 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTH OF GRISSOM AFB TO 9 MILES SOUTHWEST
OF LEBANON...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KOKOMO...ZIONSVILLE...TIPTON...KIRKLIN...KEMPTON...INDIAN HEIGHTS...
SHARPSVILLE...WHITESTOWN...SHERIDAN...GREENTOWN...WINDFALL...
ATLANTA...WESTFIELD...MORSE RESERVOIR...ARCADIA AND CICERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 8586 4033 8586 3993 8614 3993 8686
4057 8636
TIME...MOT...LOC 0600Z 269DEG 29KT 4057 8612 3994 8655
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CP684
WWUS53 KIND 010614
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT SAT JUN 1 2013
INC011-015-023-057-067-107-159-010630-
/O.CON.KIND.SV.W.0065.000000T0000Z-130601T0630Z/
TIPTON IN-MONTGOMERY IN-HOWARD IN-HAMILTON IN-BOONE IN-CARROLL IN-
CLINTON IN-
214 AM EDT SAT JUN 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHEASTERN CARROLL...BOONE...WESTERN HAMILTON...HOWARD...EAST
CENTRAL MONTGOMERY AND TIPTON COUNTIES UNTIL 230 AM EDT...
AT 212 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF BUNKER HILL TO 7 MILES NORTH
OF BROWNSBURG...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 72 MPH WIND GUST WAS REPORTED
BY A TRAINED SPOTTER NORTHEAST OF LEBANON AT 207 AM EDT.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ZIONSVILLE...TIPTON...SHARPSVILLE...WHITESTOWN...SHERIDAN...
GREENTOWN...WINDFALL...ATLANTA...WESTFIELD...MORSE RESERVOIR...
ARCADIA AND CICERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4057 8586 4033 8586 3993 8614 3993 8686
4057 8636
TIME...MOT...LOC 0613Z 269DEG 29KT 4057 8598 3994 8641
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:32 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 1, 12:32 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1232 AM EDT SAT JUN 1 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 353 PM EDT FRI MAY 31 2013 SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA AS A SLOW MOVING COLD FRONT APPROACHES. THE FRONT WILL MOVE THROUGH THE REGION SATURDAY NIGHT WITH COOLER AND MUCH DRIER AIR SPREADING IN WITH HIGH PRESSURE FOR THE FIRST HALF OF THE WORK WEEK. CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS A COLD FRONT MOVES INTO THE REGION. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 1010 PM EDT FRI MAY 31 2013 A FEW THUNDERSTORMS WILL BRUSH NORTHERN CARROLL AND POSSIBLY HOWARD COUNTY IN THE NEXT HOUR. OTHERWISE...THERE WILL BE A TEMPORARY LULL IN THUNDERSTORMS ACROSS OUR REGION UNTIL AREA OF STRONG STORMS OVER WESTERN ILLINOIS AND MISSOURI MOVE INTO WESTERN INDIANA BY 06Z. THERE MAY BE SEVERAL HOURS OF SEVERE STORMS OVER WESTERN HALF OF OUR REGION...THEN SEVERE THREAT WILL LESSEN AS STORMS MOVE INTO LESS UNSTABLE AIR FARTHER EAST. OF MORE CONCERN WILL BE HEAVY RAIN THREAT AS THUNDERSTORMS TRAIN ACROSS EAST CENTRAL MISSOURI...SOUTHERN ILLINOIS INTO SOUTHWEST PORTIONS OF OUR REGION. QPF AMOUNTS OF ONE TO TWO INCHES POSSIBLE IN SOME AREAS WITH MORE RAIN OCCURRING SATURDAY. DID NOT MAKE ANY CHANGES TO FLASH FLOOD WATCH...BUT IT MAY NEED TO BE EXPANDED IN NEXT FORECAST PACKAGE. ONLY MINOR CHANGES MADE TO TEMPERATURES. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 353 PM EDT FRI MAY 31 2013 FORECAST CHALLENGES REMAIN ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH SATURDAY NIGHT AS THE COLD FRONT TRACKS SLOWLY THROUGH THE REGION. POTENTIAL FOR A SCENARIO SIMILAR TO THIS MORNING TO PLAY OUT SATURDAY MORNING AS REGION MAY RESIDE UNDERNEATH A THICK CLOUD CANOPY WITHIN A STABLE ENVIRONMENT IN WAKE OF OVERNIGHT CONVECTION. THAT PRESENTS CHALLENGES ONCE AGAIN AS TO WHETHER ANY SUBSTANTIAL HEATING CAN TAKE PLACE THROUGHOUT THE DAY AND ULTIMATELY HOW UNSTABLE THE AIRMASS CAN GET BY AFTERNOON. THE UPPER LEVEL DYNAMICS ARE ARGUABLY BETTER WITH CENTRAL INDIANA REMAINING IN THE RIGHT REAR QUAD OF THE 100KT UPPER JET WITH UPPER DIFFLUENCE AHEAD OF THE WAVE ALOFT ENHANCING CONVECTIVE DEVELOPMENT. ADDITIONALLY...LOW LEVEL JET WILL PERSIST ACROSS THE REGION ALL DAY WITH PRECIP WATER VALUES REMAINING ABOVE 1.50-1.75 IN. THE QUESTION MARK AGAIN IS WHETHER INSTABILITY WILL BE HAMPERED BASED ON CLOUD COVER AND ADDITIONAL CONVECTIVE DEVELOPMENT AS THE DAY PROGRESSES. WHILE ISOLATED DAMAGING WINDS FROM STORMS CANNOT BE RULED OUT...CONFIDENCE REMAINS LOW IN A LARGER SCALE SEVERE WEATHER EVENT SATURDAY AFTERNOON AND EVENING BASED ON FACTORS MENTIONED ABOVE. AT THIS POINT...CONCERN IS ONCE AGAIN GREATER TOWARDS HEAVY RAINFALL WITH DEEP MOISTURE REMAINING AND THE PRESENCE OF THE LOW LEVEL JET AND SUBSEQUENT CONVERGENCE THROUGH THE BOUNDARY LAYER. COULD EASILY SEE REPEATED ROUNDS OF STORMS THROUGHOUT THE DAY OR POSSIBLY ANOTHER MCS LATER IN THE AFTERNOON AND EVENING AS THE UPPER LEVEL SUPPORT MOVES IN FROM THE WEST. THE POTENTIAL FOR ANOTHER 1-2 INCHES OF RAINFALL IS POSSIBLE INTO SATURDAY EVENING. DEPENDING ON HOW THE CONVECTIVE PATTERN EVOLVES TONIGHT AND INTO SATURDAY...THE FLASH FLOOD WATCH MAY NEED TO BE EXPANDED FURTHER EAST ACROSS THE FORECAST AREA. MODEL GUIDANCE CONSISTENT IN BRINGING THE UPPER TROUGH AXIS AND COLD FRONT ACROSS THE REGION LATE SATURDAY NIGHT WITH WIDESPREAD RAINFALL SHIFTING EAST. HAVE HELD ONTO SLIGHT CHANCE POPS SUNDAY AS A WEAK SHORTWAVE ALOFT MOVES ACROSS THE OHIO VALLEY AND INTERACTS WITH THE COLD POOL IN WAKE OF THE FRONTAL PASSAGE. EXPECT JUST ISOLATED SHOWERS AS MODEL SOUNDINGS SHOW LIMITED INSTABILITY. REMAINDER OF THE SHORT TERM WILL BE QUIET AS A LARGE AREA OF HIGH PRESSURE BUILDS IN WITH COOLER AND MUCH DRIER AIR. TEMPS...WITH THE EXPECTATION OF CLOUD COVER AND WIDESPREAD PRECIP COVERAGE ON SATURDAY...FELT MAVMOS GUIDANCE TOO WARM WITH TEMPS IN THE MID 80S. UNDERCUT BY SEVERAL DEGREES AND KEEPING MUCH OF THE FORECAST AREA IN THE 70S. COOLER AIR EXPANDS INTO THE REGION SUNDAY AND MONDAY WITH TEMPS FALLING BACK INTO THE UPPER 60S/LOWER 70S BY MONDAY. MOS LOOKED REASONABLE FOR OVERNIGHT LOWS. COULD SEE SOME UPPER 40S IN RURAL LOCALES NORTH OF INDY METRO MONDAY MORNING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 256 PM EDT FRI MAY 31 2013 FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND REQUIRED FEW TWEAKS. INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE AREA LATE IN THE WEEK. && .AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/... ISSUED AT 1232 AM EDT SAT JUN 1 2013 SEVERE SQUALL LINE ACROSS EAST CENTRAL ILLINOIS WAS MOVING IN EXCESS OF 60 MPH LATE THIS EVENING AND SHOULD BE THROUGH LAF AND HUF BY ISSUANCE TIME AND VERY NEAR IND AND BMG AT 06Z. EXPECT TO SEE WIND GUSTS TO 45 KNOTS OR MORE FROM THE WEST AND TEMPO IFR CONDITIONS THERE AS THE LINE PASSES THROUGH. RESIDUAL THUNDER SHOULD CONTINUE FOR A COUPLE OF HOURS. THEN....NEXT BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL THIS AFTERNOON AND EVENING...ALTHOUGH WILL NOT RULE OUT SOME MORE MORNING STORMS. COLD FRONT SHOULD REACH LAF AND HUF AROUND 04Z SUNDAY AND IND AND BMG AROUND 06Z SUNDAY WITH WINDS SHIFTING TO THE WEST AND REMAINING NEAR 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS. ANY BREAKS IN THE CLOUD COVER THIS AFTERNOON WILL LEAD TO QUICKLY DEVELOPING MVFR OR WORSE CEILING. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH MIDNIGHT THROUGH SUNDAY MORNING FOR INZ028-029-035-036-043>045-051>053-060-061-067>069. && SYNOPSIS...RYAN NEAR TERM...JH SHORT TERM...RYAN LONG TERM....NIELD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 7:42 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EDT FRI MAY 31 2013 INZ021-030-031-037>042-046>049-054>057-062>065-070>072-011100- CARROLL-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- 742 PM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-036-043>045-051>053-060-061-067>069-011100- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 742 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH MIDNIGHT TONIGHT THROUGH SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT AFTER MIDNIGHT. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOW LAND FLOODING. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER MIDNIGHT AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT SATURDAY AND SATURDAY NIGHT. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, May 31, 9:57 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 PM EDT FRI MAY 31 2013
INZ021-010230-
CARROLL-
957 PM EDT FRI MAY 31 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CARROLL COUNTY UNTIL
1030 PM EDT...
AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CARROLL COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4073 8652 4070 8652 4070 8645 4069 8644
4062 8677 4067 8677 4067 8676 4068 8676
4074 8676 4074 8675
TIME...MOT...LOC 0157Z 254DEG 30KT 4070 8666
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:57 PM EDT | Special Weather Statement | IND | Carroll | 33 min |
| Jun 1, 12:15 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 30 min |
| Jun 1, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 35 min |
| Jun 1, 12:44 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more | 46 min |
| Jun 1, 12:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Putnam, Sullivan, Vigo | 48 min |
| Jun 1, 1:07 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more | 38 min |
| Jun 1, 1:28 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 47 min |
| Jun 1, 2:27 AM EDT | Severe Thunderstorm Warning | IND | Boone, Delaware, Hamilton, Howard, Madison, Tipton | 48 min |
| Jun 1, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 30 min |
| Jun 1, 2:38 AM EDT | Areal Flood Warning | IND | Clay, Daviess, Greene, Knox, Owen, Putnam and 2 more | 18 hr |
| Jun 1, 3:00 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 30 min |
| Jun 1, 3:21 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 53 hr |
| Jun 1, 3:29 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.